Florida, 2008Damaging Wind in Florida, February 12, 2008
February 12, 2008 · NWS MFL · 1 event in 1 county or zone
A warm front moving north across South Florida combined with a strong shortwave trough approaching the region produced strong to severe thunderstorms across sections of Palm Beach County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moving north across South Florida combined with a strong shortwave trough approaching the region produced strong to severe thunderstorms across sections of Palm Beach County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 12, 3:49 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 12, 3:49 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EST TUE FEB 12 2008
...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST
THIS EVENING...
.SYNOPSIS...A LARGE AMPLITUDE LONG WAVE TROUGH EXTENDING FROM JUST
WEST OF THE G. LAKES S-SW TO NRN MEX WITH A SERIES OF SHORT WAVES
MOVING EAST ARND THE BASE OF THE TROUGH. FIRST SIGNIFICANT S/W
ACROSS E-CENTRAL GULF OF MEX ATTM. ANOTHER MORE VIGOROUS S/W OVR E
TX. ATTM. AT THE SFC...A WARM FRONT MOVING NORTH ACROSS SOUTHERN TIP
OF FL PENINSULA AT THE MOMENT WITH NMRS SHOWERS/ISOLD TSTMS
SPREADING NORTH. COLD FRONT EXTENDING FROM TN SW TO SWRN TX.
&&
.SHORT TERM...TONIGHT...LATEST MDLS SHOW WARM FRONT MOVING N TO
CENTRAL FLORIDA BY 00Z WHILE AT THE SAME TIME THE 1ST SHORT WAVE
MOVES THROUGH THE AREA. BOTH GFS AND NAM SHOW VERY GOOD UPR LVL
DIV AHEAD OF THE S/W WITH A STG 850MB INFLOW (30 TO 45 KTS) MAINLY
FROM LAKE OKEE NORTHWARD. THIS SEEMS TO INDICATE THAT NRN PORTION
OF S. FL (COUNTIES SURROUNDING LAKE OKEE) WILL EXPERIENCE MOST OF
WX AS MOST PARAMETERS COINCIDE OVR THAT AREA TONIGHT. THE ONLY FLY
IN THE OINTMENT IS THE ABSENCE OF A SFC FORCING MECHANISM AS THE
WARM FNT WILL ALREADY BE NORTH OF THE AREA. STILL LOW LVL
CONVERGENCE SHOULD BE STRONG ENOUGH TO RESULT IN WIDESPREAD TSTM
ACTIVITY WITH A FEW BECOMING STG.
.WEDNESDAY...S/W OVER TX WILL DIG SE PUSHING THE COLD FRONT ANOTHER
ROUND OF STORM WILL AFFECT THE AREA WEDNESDAY BY 18Z. A SQUALL
LINE WILL DEVELOP AHEAD OF THE COLD FNT AND MOVING THROUGH S. FL
WED AFTERNOON. THE QUESTION IS, HOW STRONG THIS SQUALL LINE IS
GOING TO BE WHEN IT MOVES THROUGH THE AREA. MDLS SHOW LOW LVL
WINDS VEERING TO SW AHEAD OF THE LINE DISRUPTING THE INFLOW AND
WEAKENING THE LINE. STILL WILL EXPECT A FEW STORMS TO MAKE IT
THROUGH THE AREA. WITH AN UNIDIRECTIONAL SFC TO 700 MB SHEAR WILL
EXPECT BIGGEST THREAT WITH THESE STORMS TO BE DAMAGING WINDS (40
TO 50 MPH) AT BEST. GFS INDICATES THIS LINE WILL ACTUALLY SLOW
DOWN WITH A FEW SHWRS/TSTMS LINGERING THROUGH THE AFTERNOON. CD
FNT SHOULD MOVE SOUTH OF MIA BY 06Z THU WITH DRYING TREND STARTING
QUICKLY AFTER FROPPA.
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...AFTER FROPA WED
NIGHT...DRIER AIR SHOULD FILTER SOUTH TO SOUTH FLORIDA WITH
BASICALLY DRY CONDITIONS THROUGH THE HOLD PERIOD.
.AVIATION...CEILINGS OCCASIONALLY AROUND 3 TO 5KFT ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING, WITH BRIEF LOWER CEILINGS IN THE
EVENING AS MOISTURE INCREASES. SHOWER AND THUNDERSTORM COVERAGE IS ALSO
EXPECTED TO INCREASE THIS EVENING AND REMAIN ELEVATED TONIGHT AND INTO
WEDNESDAY. WINDS ARE GENERALLY EXPECTED TO REMAIN EAST TO
SOUTHEAST THROUGH THE REST OF THIS AFTERNOON AND GRADUALLY BECOME MORE
SOUTHERLY OVERNIGHT. SPEEDS ARE EXPECTED TO BE IN THE 12 TO 16 KT
RANGE WITH GUSTS IN THE LOW 20S, HOWEVER WINDS MAY BECOME VARIABLE
AND INCREASE IN SPEED IN AND AROUND STORMS.
&&
.MARINE...SFC WNDS WILL INCREASE TONIGHT AND BECOME S-SW AS THE
SFC LOW/FNT OVER SRN PLAINS DEEPENS. SFC WINDS SHOULD VEER TO NW
BEHIND THE COLD FNT AND BRIEFLY REMAIN AT 15 TO 20 KTS WED NIGHT
BEFORE SUBSIDING TO BELOW 15 KTS AFTERWARDS.
&&
.FIRE WEATHER...RH VALUES WILL DROP SIGNIFICANTLY BY THU AFTERNOON
AS DRY AIR FILTER SOUTH BEHIND THE FNT. RH COULD HOVER ARND 35
PERCENT FOR A FEW HOURS. RH VALUES WILL RECOVER QUICKLY BY FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 81 56 75 / 90 70 30 10
FORT LAUDERDALE 71 81 60 77 / 90 70 30 10
MIAMI 70 82 60 78 / 90 70 30 10
NAPLES 68 77 56 76 / 90 70 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EST THIS EVENING.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ630.
GM...NONE.
&&
SHORT TERM/LONG TERM/FIRE/MARINE...47/RGH
AVIATION...04/ATHazardous weather outlook, Feb 12, 9:20 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
920 AM EST TUE FEB 12 2008
FLZ063-066>075-168-172>174-130300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
920 AM EST TUE FEB 12 2008
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
...HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: A WARM FRONT IS FORECAST TO MOVE NORTH ACROSS
SOUTH FLORIDA THROUGH THIS EVENING. THERE WILL BE A HIGH RISK OF
LIGHTNING WITH THESE STORMS.
RIP CURRENTS: STRONG SOUTHEAST WINDS ALONG THE EAST COAST WILL
RESULT IN DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.
TORNADOES: THERE IS SUFFICIENT DYNAMICS AND INSTABILITY TO PRODUCE
A SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS LATER TODAY AND THIS
EVENING. THE BEST CHANCE... ALBEIT STILL SLIM... WILL BE THIS
EVENING OR TONIGHT MAINLY OVER THE COASTAL ATLANTIC WATERS AND THE
IMMEDIATE EAST COAST METRO AREAS.
WIND: THE POTENTIAL EXISTS FOR STRONG GUSTY WINDS TO AT LEAST 35
MPH AND POSSIBLY AS HIGH AS 60 MPH WITH THE THUNDERSTORMS THIS
AFTERNOON AND EVENING.
HAIL: IF ANY STRONG THUNDERSTORM DOES DEVELOP THERE IS A SLIGHT
CHANCE THAT IT MAY PRODUCE DIME SIZE OR SMALLER HAIL.
FLOODING: THERE IS THE SLIGHT RISK OF URBAN TYPE FLOODING THROUGH
THIS EVENING WITH ANY PROLONGED HEAVY RAINFALL.
WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 8 FEET TODAY AND 7
FEET TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER ROUND OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS COULD
IMPACT THE AREA ON WEDNESDAY, AHEAD OF AND ALONG A COLD FRONT
EXPECTED TO MOVE ACROSS SOUTH FLORIDA LATE. AT THIS TIME, IT
APPEARS THAT THE PRIMARY IMPACTS ON WEDNESDAY WILL BE DAMAGING
WINDS.
RESIDENTS AND VISITORS ARE ADVISED TO STAY TUNED TO THE LATEST
FORECAST UPDATES ON THIS DEVELOPING WEATHER SITUATION AS SEVERE
WEATHER COULD AFFECT THE AREA ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
POSSIBLY WEDNESDAY.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Feb 12, 3:29 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EST TUE FEB 12 2008
FLZ068-071-072-168-172-122100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
329 PM EST TUE FEB 12 2008
...STRONG THUNDERSTORMS MOVING ACROSS FAR NORTHEAST BROWARD COUNTY...
AT 327 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
HILLSBORO BEACH TO PARKLAND...MOVING NORTH AT 20 MPH.
THESE STORMS WILL AFFECT...
DEERFIELD BEACH...
BOCA RATON...
BOCA RATON EQUESTRIAN CENTER...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2649 8005 2639 8006 2638 8007 2634 8007
2629 8007 2623 8009 2627 8038 2633 8040
2633 8020 2656 8021 2654 8004
TIME...MOT...LOC 2029Z 165DEG 18KT 2627 7985 2634 8030
BAXTERSpecial weather statement, Feb 12, 3:49 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EST TUE FEB 12 2008
FLZ063-122115-
GLADES FL-
349 PM EST TUE FEB 12 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN GLADES COUNTY...
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE INDIAN...MOVING NORTH AT
20 TO 25 MPH.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2721 8095 2716 8095 2708 8096 2708 8117
2717 8118 2718 8117 2721 8117
TIME...MOT...LOC 2049Z 181DEG 24KT 2717 8106
BAXTERSpecial weather statement, Feb 12, 3:50 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EST TUE FEB 12 2008
FLZ073-075-174-122130-
MAINLAND MONROE FL-FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-
DADE FL-
350 PM EST TUE FEB 12 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN MIAMI-DADE AND
MAINLAND MONROE COUNTIES...
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ROYAL PALM RANGER STATION...
MOVING NORTH AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST
NORTHWEST OF MOSQUITO POINT...MOVING NORTH NORTHWEST.
THIS STORM WILL AFFECT...
MAHOGANY HAMMOCK...
PA-HAY OKEE OVERLOOK...
AND SURROUNDING COMMUNITIES.
THESE STORMS MAY PRODUCE TORRENTIAL DOWNPOURS AND WIND GUSTS UP TO
50 MPH.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2517 8083 2518 8084 2517 8088 2555 8100
2566 8098 2569 8067 2527 8063 2516 8073
2516 8074
TIME...MOT...LOC 2050Z 173DEG 28KT 2533 8070
GSThunderstorm Wind, Palm Beach
- When
- February 12, 3:55 PM EST
- Where
- Palm Beach County, 0.76 mi S of Hypoluxo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 26.559, -80.051
Thunderstorm winds blew off a carport roof, damaged a car and unhinged a swing at the Hypoluxo Harbor Club mobile home park on the Intracoastal Waterway in Hypoluxo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 12 to 13, 20084 deaths · 10 injured · $200,000 · 10 events
- Winter Weather in Vermont, February 12 to 13, 20083 deaths · $90,000 · 10 events
- Tornadoes and Hail in Mississippi, February 12, 2008$8.8 million · EF1 · 88 events
- Tornadoes and Hail in Louisiana, February 12, 20081 death · $85,000 · EF1 · 17 events
- Winter Weather in Delaware, February 12, 200814 injured · 2 events
- Winter Storm and Winter Weather in New Jersey, February 12 to 13, 20083 injured · $200,000 · 18 events
- Hail and Damaging Winds in Louisiana, February 12, 2008$595,000 · 75 kt wind · 5 events
- Tornado in Florida, February 12, 2008$445,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$350,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$200,000 · EF0 · 1 event
- Winter Storm in Pennsylvania, February 12 to 13, 2008$175,000 · 3 events
- Flooding and Heavy Snow in Massachusetts, February 12 to 14, 2008$100,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 82499.